MAUDE Adverse Event Report: ABBOTT GMBH ALINITY C TOTAL BILIRUBIN REAGENT KIT; DIAZO COLORIMETRY, BILIRUBIN

ABBOTT GMBH ALINITY C TOTAL BILIRUBIN REAGENT KIT; DIAZO COLORIMETRY, BILIRUBIN
Model Number 04V5121
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
The literature article by melville, anna and thomas, sunethra devika c ¿paraprotein interference of automated total bilirubin measurement¿ documented paraprotein interference in the alinity c total bilirubin assay.The author documented falsely depressed alinity c total bilirubin results generated on the alinity c instrument for a (b)(6) male patient.The initial result was <9 umol/l (reference interval 4 to 20 umol/l), all other routine results were normal except total protein 120 g/l (reference interval 60 to 85 g/l), albumin 38 g/l (reference interval 39 to 50 g/l) and globulin 82 g/l (reference interval 23 to 39 g/l).The patient¿s previous results for bilirubin were <9 umol/l on several occasions, however, 12 months prior the bilirubin result on roche platform was 54 umol/l, other results total protein 116 g/l (reference interval 66 to 83 g/l), albumin 37 g/l and globulin 79 g/l).Additionally, the findings of the study documented that the presence of paraprotein can affect the measured concentration of bilirubin using the abbott alinity assay.Furthermore, igm appears to exert a more significant effect on bilirubin measurement.No impact to patient management was reported.
 
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Additional Manufacturer Narrative
Data and information provided was reviewed and support the complaint issue.Return testing was not performed as returns were not available.Device history record review was performed on list 04v51, which did not show any potential non-conformances, deviations, or non-conformances.Trending review did not identify any trends for the complaint issue.Labeling was reviewed and found to adequately address the issue under review.Labeling in the total bilirubin package insert and the alinity ci series operations manual advises the operator and physician to review all results from the patient along with clinical data, other tests, symptoms and clinical evaluation to properly evaluate the applicability of test results.The findings of the study documented that the presence of paraprotein can affect the measured concentration of bilirubin using the abbott alinity assay.Based on the information within the complaint record, the device met performance specifications and performed as intended at the customer site.A deficiency was not identified.

Brand Name
ALINITY C TOTAL BILIRUBIN REAGENT KIT
Common Device Name
DIAZO COLORIMETRY, BILIRUBIN
Manufacturer (Section D)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM  65205
Manufacturer (Section G)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM   65205
Manufacturer Contact
siobhan wright
lisnamuck
post market surveillance
longford N39 E-932
EI   N39 E932
433331157
MDR Report Key14463691
Report Number3002809144-2022-00173
Device Sequence Number14595000
Product Code CIG
UDI-Device Identifier00380740158415
UDI-Public00380740158415
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K121985
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Literature
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04V5121
Device Catalogue Number04V51-21
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/01/2022
Supplement Date Received by Manufacturer08/18/2022
Initial Report FDA Received Date05/20/2022
Supplement Report FDA Received Date08/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALNTY C PROCESSING MODU, 03R67-01, 210UNKNOWND14; ALNTY C PROCESSING MODU, 03R67-01, 210UNKNOWND14
Patient Age45 YR
Patient SexMale